Discussions that mention synthroid

Thyroid Disorders board


I'm sympathetic, truly I am. It's clear you feel very stressed and ill. But didn't you post here two weeks ago to say you took one Synthroid tablet and refused to take any more?
We told you then that your diagnosed low thyroid function is the likely cause of your anxiety. The link between hypoT and anxiety disorders is a strong and proven one. Your psychiatrist has told you the same thing. Why won't you at least give the thyroid med a chance to heal you?

I hope you'll take the psych's advice and reconsider the medicine.
In any case, I hope you'll feel better soon.
I was on xanax for a few months for depression and anxiety. That was before I knew I was hypo-t. It took the edge off somewhat but mostly, it made me more sleepy. Since I started synthroid 6 weeks ago, I feel much better as far as the depression goes. None of the other sympyoms are any better (in fact, a couple more have come up). But the synthroid has done much more for the depression than the xanax did. I was also on Prozac though for PMS. I have recently stopped the Prozac just to see if the synthroid helps my PMS symptoms. I sometimes experience the cold feeling outside when it;s 90 degrees F outside. I think my synthoid dosage will need to be increased. I, of course, started on the lowest dose (0.05 mg)and am still on that dosage. Since my TSH was at 8.6 and I still feel crappy 6 weeks later, I know that's not enough. I go today to be tested again. I'm praying that my doc has a more sypathetic, less sarchastic ear today. Wish me luck everyone. I need all the luck I can get with him! I would say what I think of him but it can't be posted here. lol
Barb